CaltechAUTHORS
  A Caltech Library Service

Mathematical Models of Physiological Responses to Exercise

Sojoudi, Somayeh and Recht, Benjamin and Doyle, John C. (2019) Mathematical Models of Physiological Responses to Exercise. In: 2019 American Control Conference (ACC). IEEE , Piscataway, NJ, pp. 1525-1532. ISBN 978-1-5386-7926-5. https://resolver.caltech.edu/CaltechAUTHORS:20190906-075423929

[img] PDF - Submitted Version
See Usage Policy.

1412Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190906-075423929

Abstract

This paper develops empirical mathematical models for physiological responses to exercise. We first find single-input single-output models describing heart rate variability, ventilation, oxygen consumption and carbon dioxide production in response to workload changes and then identify a single-input multi-output model from workload to these physiological variabilities. We also investigate the possibility of the existence of a universal model for physiological variability in different individuals during treadmill running. Simulations based on real data substantiate that the obtained models accurately capture the physiological responses to workload variations. In particular, it is observed that (i) different physiological responses to exercise can be captured by low-order linear or mildly nonlinear models; and (ii) there may exist a universal model for oxygen consumption that works for different individuals.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://ieeexplore.ieee.org/document/8814946PublisherArticle
ORCID:
AuthorORCID
Doyle, John C.0000-0002-1828-2486
Additional Information:© 2019 AACC. This work was in part supported by the ONR Award N00014-18-1-2526, NSF Award 1808859 and AFSOR Award FA9550-19-1-0055.
Funders:
Funding AgencyGrant Number
Office of Naval Research (ONR)N00014-18-1-2526
NSFECCS-1808859
Air Force Office of Scientific Research (AFOSR)FA9550-19-1-0055
Record Number:CaltechAUTHORS:20190906-075423929
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190906-075423929
Official Citation:S. Sojoudi, B. Recht and J. C. Doyle, "Mathematical Models of Physiological Responses to Exercise," 2019 American Control Conference (ACC), Philadelphia, PA, USA, 2019, pp. 1525-1532. URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=8814946&isnumber=8814292
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:98466
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:06 Sep 2019 16:11
Last Modified:03 Oct 2019 21:41

Repository Staff Only: item control page